APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Back to Search Results |
| Model Number |
B-2240 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Vomiting (2144); Regurgitation (2259)
| Date of Event |
02/18/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on 05/03/2018.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
Event or Problem Description
Reported as: a patient with lap-band system had "dry hives, vomiting, reflux." patient was hospitalized and the device was removed.
Additional Manufacturer Narrative
Taper ii.Medwatch sent to fda on 06/05/2018.Additional information: device summary evaluation: a visual examination was performed on the returned lap-band with access port i, taper type ii, and an additional piece of band tubing.The band ring and shell were noted to be separated near the band buckle.A partial separation was noted on the band buckle.Brown particles were noted on the outer surface of the additional piece of band tubing.Brown particles were noted on the outer surface of the band tubing.Needle marks were noted on the port septum.Scratches were noted on the port housing and port holes.An opening was noted on the port tubing near the taper tubing junction.An air leak test was performed, and leakage was noted from an opening on the band shell.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.The additional piece of band tubing was also tested, and no blockage was noted.Under microscopic analysis, the opening on the port tubing, near the taper tubing junction and approximately 0.25 inches in length, was noted to have smooth edges.Brown particles were noted on the inner surface of the port tubing.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing, the port base, and the port holes.The end of the band tubing, separated approximately 2.5 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.One of the ends of the additional piece of band tubing, approximately 6.4 inches in length, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.The opposite end of the additional piece of band tubing, approximately 6.4 inches in length, was noted to have an unidentified opening.The end of the band tubing, separated approximately 8.2 inches past the collar, was noted to have an unidentified opening.Both ends of the separated band ring and shell were noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Both ends of the partial separation on the band buckle were noted to have striated edges, consistent with damage from a surgical tool.